Alert archive / Illinois / Wind Advisories in 2010
Wind Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Apr 6, 2010, 11:04 AM CDT for 18 counties in Illinois. It took effect at Apr 6, 2010, 1:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 11:04 AM CDT (16:04 UTC)
- In effect from
- Apr 6, 2010, 1:00 PM CDT
- Expired
- Apr 6, 2010, 3:35 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -496 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WWUS73 KILX 061604 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1104 AM CDT TUE APR 6 2010 ...WIND ADVISORY IN EFFECT FOR EAST CENTRAL AND SOUTHEASTERN ILLINOIS UNTIL 6 PM... .STRONG WINDS JUST OFF OF THE SURFACE ARE MIXING DOWN TO THE SURFACE WITH PLENTY OF WARM AIR MOVING INTO CENTRAL ILLINOIS THIS MORNING. THIS AFTERNOON HAS THE POTENTIAL TO BE QUITE WINDY...PARTICULARLY SOUTHEAST OF INTERSTATE 55 CORRIDOR. ILZ044>046-052>057-061>063-066>068-071>073-062300- /O.NEW.KILX.WI.Y.0001.100406T1800Z-100406T2300Z/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 1104 AM CDT TUE APR 6 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AFTER 1 PM AND WILL CONTINUE INTO THE EARLY EVENING...UNTIL 6 PM...JUST BEFORE SUNSET. * WINDS...SOUTHWEST WINDS 25 TO 30 MPH. GUSTS UP TO 35 MPH INCREASING TO 45 MPH IN THE AFTERNOON. * IMPACTS...WINDS FROM THE SOUTHWEST WILL CAUSE A PROBLEM FOR VEHICLES IN TRANSIT...PARTICULARLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HJS
1 follow-up statement
336 WWUS73 KILX 062035 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 335 PM CDT TUE APR 6 2010 ...WIND ADVISORY CANCELLED FOR CENTRAL AND SOUTHEAST ILLINOIS... .WINDS ARE EXPECTED TO GRADUALLY DECREASE DURING THE LATE AFTERNOON AND EVENING. GUSTY WINDS WILL REMAIN THROUGH THE EVENING...HOWEVER THEY WILL BE BELOW ADVISORY CRITERIA AND THEREFORE THE ADVISORY HAS BEEN CANCELLED. ILZ044>046-052>057-061>063-066>068-071>073-062145- /O.CAN.KILX.WI.Y.0001.000000T0000Z-100406T2300Z/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 335 PM CDT TUE APR 6 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND ADVISORY. EXPECT THE WINDS TO GRADUALLY DECREASE DURING THE LATE AFTERNOON AND EVENING HOURS. $$ GOETSCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 6, 11:04 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 6, 11:04 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1104 AM CDT TUE APR 6 2010 .DISCUSSION... ISSUED 1046 AM CDT TUE APR 6 2010 WITH A COUPLE OF EXCEPTIONS...THE FORECAST IS ACTUALLY GOING ALONG QUITE WELL. A BAND OF CLOUDS ASSOCIATED WITH THE OUTFLOW FROM THE STORMS ALONG THE WARM FRONT TO THE NORTH IS SLOWLY BEING ERODED BY SOME VIGOROUS MIXING OF THE LOW LEVELS. THE SAME LOW LEVEL MIXING IS ALLOWING SOME MOMENTUM TRANSFER OF STRONGER 30-45 KT WINDS DOWN TO THE SFC. THIS AFTERNOON HAS THE POTENTIAL TO BE QUITE WINDY... PARTICULARLY SE OF INTERSTATE 55 CORRIDOR. SHOULD BE SOMEWHAT CLOSE TO WIND ADVISORY CRITERIA...WITH SUSTAINED WINDS AROUND THE 30MPH MARK AND GUSTS NEARING 45 MPH. AM ISSUING A WIND ADVISORY FOR THE APPROPRIATE COUNTIES...AND THE SPS TO COVER THE REST OF THE CWA WHERE THE WINDS SHOULD REMAIN BELOW ADSY CRITERIA. ZONES TO FOLLOW. HJS && .AVIATION... ISSUED 636 AM CDT TUE APR 6 2010 WARM FRONT HAS LIFTED TO NEAR THE I-80 CORRIDOR EARLY THIS MORNING...HOWEVER A BAND OF MID-LEVEL CLOUDINESS CONTINUES TO STREAM ALONG AND JUST SOUTH OF THE BOUNDARY IMPACTING THE NORTHERN KILX TERMINALS. BASED ON SATELLITE LOOPS...3500-5000FT CEILINGS WILL PERSIST AT KPIA AND KBMI THROUGH 15Z BEFORE SHIFTING A BIT FURTHER NORTHWARD. MEANWHILE...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL ILLINOIS...WITH BUFKIT MOMENTUM TRANSFER SUGGESTING GUSTS AS HIGH AS 25 TO 30KT. STRONG WINDS WILL CONTINUE THROUGH TONIGHT...HOWEVER GUSTS WILL DIMINISH AFTER SUNSET. AS A COLD FRONT APPROACHES FROM THE WEST...SCATTERED THUNDERSTORMS WILL MOVE INTO THE ILLINOIS RIVER VALLEY SHORTLY AFTER MIDNIGHT. HAVE THEREFORE INCLUDED A VCTS AT KPIA BEGINNING AT 07Z...SPREADING EASTWARD TO KDEC BY 10Z. BARNES && .PREV DISCUSSION... ISSUED 225 AM CDT TUE APR 6 2010 WARM FRONT HAS LIFTED NORTH TO ABOUT THE I-80 CORRIDOR. THUNDERSTORM ACTIVITY THE LAST SEVERAL HOURS HAS BEEN ALONG AND NORTH OF THIS FRONT...WITH MAINLY SOME CIRRUS BLOWOFF AFFECTING THE NORTHERN HALF OF OUR CWA. REGIONAL PROFILERS AND 88-D SITES SHOWING A RATHER STRONG LOW LEVEL JET EXTENDING NORTHEAST OUT OF THE SOUTHERN PLAINS INTO NORTHERN ILLINOIS...WITH 925 MB WINDS AS STRONG AS 70-75 KNOTS FROM OKLAHOMA INTO SOUTHWEST MISSOURI. THE INITIAL FORECAST PROBLEM OF THE DAY INVOLVES THE STRENGTH OF THE WINDS THIS AFTERNOON...FOLLOWED BY THE PASSAGE OF A COLD FRONT AND ITS ASSOCIATED SEVERE THUNDERSTORM POTENTIAL. SHORT TERM...TODAY THROUGH THURSDAY... THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN NORTH OF THE CWA TODAY. HOWEVER...A RATHER TIGHT PRESSURE GRADIENT OVER THE STATE WILL LEAD TO WINDY CONDITIONS BY LATE MORNING. BUFKIT MOMENTUM TRANSFER GUIDANCE SUGGEST WIND GUSTS APPROACHING 40 MPH ACROSS THE EASTERN CWA...AS THE AIR MIXES DOWN FROM AROUND 850 MB. THIS IS JUST SHY OF WIND ADVISORY CRITERIA...BUT WILL NEED TO MONITOR THROUGH THE DAY IN CASE THE GUSTS DECIDE TO SNEAK UP A FEW NOTCHES. WILL CONTINUE TO GO WITH TEMPERATURES A FEW DEGREES ABOVE GUIDANCE...WITH LOWER 80S ACROSS THE BOARD. DEEPENING UPPER TROUGH CURRENTLY OVER THE ROCKIES WILL PUSH EAST INTO THE PLAINS BY WEDNESDAY MORNING. MAIN SURFACE BOUNDARY EXPECTED TO BE MOVING INTO THE CWA TOWARD SUNRISE WEDNESDAY. LEANED MORE TOWARD A GFS/ECMWF SOLUTION AS THE NAM SEEMS A BIT TOO FAST IN MOVING THE ASSOCIATED SURFACE WAVE NORTHEAST INTO LOWER MICHIGAN. WE SHOULD BEGIN SEEING RAIN MOVING IN DURING THE EVENING...WITH LIKELY POPS BY MIDNIGHT WEST OF I-55 AND EVERYWHERE ON WEDNESDAY. SPC CONVECTIVE OUTLOOK HAS THE SLIGHT RISK AREA TONIGHT GENERALLY ALONG AND NORTHWEST OF THE ILLINOIS RIVER... SHIFTING TO THE REMAINDER OF THE CWA ON WEDNESDAY. MAIN SYNOPTIC BOUNDARY EXPECTED TO BE CLEARING THE CWA BY SUNSET WEDNESDAY EVENING...ALTHOUGH THE UPPER TROUGH WILL LAG BEHIND BY ABOUT 12 HOURS. MAY SEE SOME LINGERING SHOWERS UNDERNEATH THE UPPER TROUGH WEDNESDAY NIGHT...BUT THE RAIN SHOULD GENERALLY BE EAST OF THE AREA BY MIDDAY THURSDAY. MUCH COOLER CONDITIONS EXPECTED ON THURSDAY THAN IN RECENT DAYS...WITH HIGHS ONLY IN THE MID TO UPPER 50S. LONG TERM...FRIDAY THROUGH MONDAY... GFS/ECMWF BOTH IN AGREEMENT IN SETTING UP A MORE ZONAL FLOW OVER THE WEEKEND...AS OUR UPPER TROUGH EXITS THE EASTERN SEABOARD. NEAR NORMAL TEMPERATURES ON FRIDAY SHOULD STEADILY WARM AGAIN THROUGH THE WEEKEND...AS HIGH PRESSURE IN THE SOUTHEAST U.S. RESULTS IN A SOUTHERLY WIND FLOW OVER OUR AREA. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ044>046-052>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 6, 6:08 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 608 AM CDT TUE APR 6 2010 ILZ027>031-036>038-040>043-047>053-071100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 608 AM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH GUSTS AS HIGH AS 35 TO 40 MPH AT TIMES. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION...ESPECIALLY ON EAST-WEST ORIENTED ROADS SUCH AS I-72. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING COLD FRONT LATE TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING BEFORE A COLD FRONT SWEEPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT TONIGHT. ILZ044>046-054>057-061-071100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 608 AM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH GUSTS AS HIGH AS 35 TO 40 MPH AT TIMES. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION...ESPECIALLY ON EAST-WEST ORIENTED ROADS SUCH AS I-72. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING COLD FRONT ON WEDNESDAY. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-071100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 608 AM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH GUSTS AS HIGH AS 35 TO 40 MPH AT TIMES. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION...ESPECIALLY ON EAST-WEST ORIENTED ROADS SUCH AS I-70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING COLD FRONT ON WEDNESDAY. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Wind Advisories in Illinois, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.